Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Hecke operators and the fundamental domain for $ {\rm SL}(3,{\bf Z})$

Authors: Daniel Gordon, Douglas Grenier and Audrey Terras
Journal: Math. Comp. 48 (1987), 159-178
MSC: Primary 11F25; Secondary 11F55, 11Y35
MathSciNet review: 866106
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We report on a detailed study of the fundamental domain for the special linear group $ {\text{SL}}(3,{\mathbf{Z}})$ of $ 3 \times 3$ integral matrices with determinant one. Graphs of points coming from the action of Hecke operators are considered.

References [Enhancements On Off] (What's this?)

  • [1] E. Artin, Collected Papers, Addison-Wesley, Reading, Mass., 1965. MR 0176888 (31:1159)
  • [2] D. Bump, Automorphic Forms on $ {\text{GL}}(3,{\mathbf{R}})$, Lecture Notes in Math., vol. 1083, Springer-Verlag, Berlin and New York, 1984. MR 765698 (86g:11028)
  • [3] E. Gottschling, "Explizite Bestimmung der Randflächen des Fundamentalbereiches der Modulgruppe zweiten Grades," Math. Ann., v. 138, 1959, pp. 103-124. MR 0107020 (21:5748)
  • [4] D. Grenier, Fundamental Domains for $ {P_n}{\text{/GL}}(n,{\mathbf{Z}})$, Ph.D. Thesis, Univ. of California at San Diego, June, 1986.
  • [5] M. Gutzwiller, "Physics and Selberg's trace formula," in The Selberg Trace Formula and Related Topics (D. Hejhal, P. Sarnak, and A. Terras, eds.), Contemp. Math., vol. 53, Amer. Math. Soc., Providence, R.I., 1986, pp. 215-251. MR 853561 (88f:81046)
  • [6] A. Korkine & G. Zolotareff, "Sur les formes quadratiques," Math. Ann., v. 6, 1873, pp. 366-389. MR 1509828
  • [7] A. Lubotzky, R. Phillips & P. Sarnak, "Hecke operators and distributing points on the sphere, I." (Preprint.) MR 861487 (88m:11025a)
  • [8] H. Maass, "Siegel's Modular Forms and Dirichlet Series, Lecture Notes in Math., vol. 216, Springer-Verlag, Berlin and New York. 1971. MR 0344198 (49:8938)
  • [9] H. Maass, "Die Primzahlen in der Theorie der Siegelschen Modulfunktionen," Math. Ann., v. 124, 1951, pp. 87-122. MR 0047075 (13:823g)
  • [10] H. Minkowski, Gesammelte Abhandlungen, Chelsea, New York, 1911 (reprinted, 1967).
  • [11] N. V. Novikova, "Korkin-Zolotarev reduction domains of positive quadratic forms in $ n \leqslant 8$ variables and a reduction algorithm for these domains," Soviet Math. Dokl., v. 27, 1983, pp. 557-560.
  • [12] S. S. Ryškov, "The theory of Hermite-Minkowski reduction of positive quadratic forms," J. Soviet Math., v. 6, 1976, pp. 651-676.
  • [13] S. S. Ryškov & E. P. Baranovskii, "Classical methods in the theory of lattice packings," Russian Math. Surveys, v. 34, no. 4, 1979, pp. 1-68.
  • [14] P. Sarnak, "Statistical properties of eigenvalues of Hecke operators." (Preprint.) MR 1018385 (90k:11056)
  • [15] G. Shimura, Introduction to the Arithmetic Theory of Automorphic Functions, Princeton Univ. Press, Princeton, N. J., 1971. MR 0314766 (47:3318)
  • [16] H. Stark, "Fourier coefficients of Maass wave forms," in Modular Forms (R. A. Rankin, ed.), Horwood, Chichester (distributed by Wiley), 1984, pp. 263-269. MR 803370 (87h:11128)
  • [17] A. Terras, Harmonic Analysis on Symmetric Spaces and Applications, Vol. I, Springer-Verlag, Berlin and New York, 1985; Vol. II, to appear. MR 791406 (87f:22010)
  • [18] A. Terras, "On automorphic forms for the general linear group," Rocky Mountain J. Math., v. 12, 1982, pp. 123-143. MR 649746 (83f:10031)
  • [19] B. A. Venkov, "Über die Reduction positiver quadratischer Formen," Izv. Akad. Nauk SSSR, v. 4, 1940, pp. 37-52. (Russian) MR 0003001 (2:147c)
  • [20] R. J. Zimmer, Ergodic Theory and Semisimple Groups, Birkhäuser, Boston, 1984. MR 776417 (86j:22014)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11F25, 11F55, 11Y35

Retrieve articles in all journals with MSC: 11F25, 11F55, 11Y35

Additional Information

Keywords: Fundamental domain, special linear group, reduction theory, quadratic form, Hecke operator
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society